Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 13, 2008, 11:16 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 11:16 AM MDT (17:16 UTC)
- Expired
- May 13, 2008, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 131717 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1116 AM MDT TUE MAY 13 2008 ...STRONG NORTHERLY WINDS ACROSS SOUTHWEST UTAH... .STRONG NORTHERLY WINDS HAVE DEVELOPED BEHIND THE COLD FRONT THAT SWEPT THROUGH SOUTHERN UTAH YESTERDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY THROUGH EARLY THIS EVENING. UTZ019-132215- /O.NEW.KSLC.WI.Y.0017.080513T1716Z-080514T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1116 AM MDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR THE DIXIE REGION OF EXTREME SOUTHWEST UTAH. STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS SOUTHWEST UTAH LATE THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN AND NEAR THE NORTH TO SOUTH CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED IN THE MORE WIND PRONE AREAS. THE STRONG WINDS WILL GRADUALLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 131725 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1124 AM MDT TUE MAY 13 2008 ...STRONG NORTHERLY WINDS ACROSS SOUTHWEST UTAH... .STRONG NORTHERLY WINDS HAVE DEVELOPED BEHIND THE COLD FRONT THAT SWEPT THROUGH SOUTHERN UTAH YESTERDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY THROUGH EARLY THIS EVENING. UTZ019-132230- /O.COR.KSLC.WI.Y.0017.080513T1724Z-080514T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1124 AM MDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR THE DIXIE REGION OF EXTREME SOUTHWEST UTAH. STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS SOUTHWEST UTAH LATE THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN AND NEAR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED IN THE MORE WIND PRONE AREAS. THE STRONG WINDS WILL GRADUALLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 132212 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 412 PM MDT TUE MAY 13 2008 ...GUSTY NORTHERLY WINDS ACROSS SOUTHWEST UTAH... .THE STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY THROUGH EARLY THIS EVENING. UTZ019-140300- /O.CON.KSLC.WI.Y.0017.000000T0000Z-080514T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 412 PM MDT TUE MAY 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR THE DIXIE REGION OF EXTREME SOUTHWEST UTAH. GUSTY NORTHERLY WINDS CONTINUE ACROSS SOUTHWEST UTAH AND WILL GRADUALLY DECREASE THIS EVENING. THE STRONGEST WINDS WILL OCCUR IN AND NEAR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED FOR THE WINDIEST SPOTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AOT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 140259 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 859 PM MDT TUE MAY 13 2008 UTZ019-140400- /O.EXP.KSLC.WI.Y.0017.000000T0000Z-080514T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 859 PM MDT TUE MAY 13 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. NORTH WINDS HAVE DECREASED THIS EVENING BUT IT WILL CONTINUE TO REMAIN LOCALLY WINDY IN THE GAPS OVERNIGHT. NORTH WINDS OF 20 TO 30 MPH WILL PERSIST. $$ AOT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 13, 9:30 AM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 13, 9:30 AM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MDT TUE MAY 13 2008 .SYNOPSIS...STORM SYSTEM LINGERING OVER SOUTHEAST UTAH WILL MOVE AWAY FROM THE REGION TODAY. A COOL NORTHERLY FLOW WILL PERSIST OVER AREA THROUGH THURSDAY...BEFORE A WARM UPPER RIDGE BUILDS ACROSS THE REGION FOR THE UPCOMING WEEKEND. && .DISCUSSION...UPPER TROUGH AXIS NOW OVER EASTERN UTAH WITH ASSOCIATED LOW CENTER WELL INTO ARIZONA WILL CONTINUE TO MOVE EAST OF THE FORECAST AREA TODAY. BAND OF PRECIPITATION WITHIN MID-LEVEL DEFORMATION ZONE WILL CONTINUE ACROSS FAR SOUTHEASTERN UTAH THIS MORNING BEFORE EXITING THE AREA THIS AFTERNOON. OTHERWISE AIRMASS SHOULD SLOWLY BEGIN TO MODIFY TODAY AND WARM SIGNIFICANTLY OVER THE NEXT SEVERAL DAYS. FAST MOVING SHORTWAVE TROUGH CURRENTLY APPROACHING THE BRITISH COLUMBIA COAST EXPECTED TO DIG THROUGH THE NORTHERN ROCKIES TOMORROW MORNING. ASSOCIATED PLUME OF MOISTURE FORECAST TO SPREAD ACROSS THE AREA AND WITH PLENTY OF MOISTURE AND JET SUPPORT...MAY UP POPS A BIT FOR TOMORROW OVER THE NORTH IN THE AFTERNOON PACKAGE. WILL WAIT TO SEE NEW GUIDANCE. NO UPDATES AT THIS TIME. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO STAY NORTHWESTERLY THROUGHOUT THE DAYTIME HOURS TODAY. OTHERWISE...NO SIGNIFICANT AVIATION ISSUES ARE EXPECTED FOR TODAY. && .FIRE WEATHER...GUSTY NORTH WINDS ARE LIKELY ACROSS MOST OF UTAH TODAY. HOWEVER...COOLER TEMPERATURES THAN YESTERDAY SHOULD KEEP RELATIVE HUMIDITIES ABOVE 15 PERCENT IN MOST OF THE AREAS OF SOUTHERN UTAH WHERE FUELS ARE CRITICALLY DRY. SOME DRIER LOCATIONS IN EXTREME SOUTHWEST UTAH MAY BRIEFLY HIT CRITICAL VALUES OF WIND AND RH...BUT THESE CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD FOR AN EXTENDED PERIOD OF TIME THIS AFTERNOON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC..................YOUNG AVIATION/FIRE WEATHER...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 13, 5:09 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 509 AM MDT TUE MAY 13 2008 UTZ001>016-019>021-517-518-WYZ021-141100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 509 AM MDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL REMAIN POSSIBLE ACROSS SOUTHEASTERN UTAH THIS MORNING...BEFORE THE PARENT STORM SYSTEM MOVES AWAY FROM THE REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AREA OF HIGH PRESSURE WILL BUILD ACROSS THE OUTLOOK AREA DURING THE LATTER PORTION OF THIS WEEK THROUGH THE UPCOMING WEEKEND. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH 15 TO 20 DEGREES ABOVE NORMAL OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:31 PM MDT | Red Flag Warning | SLC | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.